Originally Posted by jac de bkk
french , 75 yold, avk heart treatment , psa 5.7 , gleason 8 , irm and scintigraphy look fine but i may have occult metastase, french doctors = hormonotherapy [zoladex already started] and radiotherapy [prostatic and pelvian] I WAS HOPING FOR HIGHT DENSITY RT < but cannot due to anti vitamin k treatment> , CYBERKNIFE for gleason 8 may be too hight and what about pelvian irradiations any have experienced hight gleason +RT+HT as a TMT any advise welcome......
Welcome to the board.
Your diagnosis with a Gleason 8 is for high risk of recurrence. The combi of hormonal (HT) plus radiation (RT) is typical in similar cases. Zoladex will turn the cancerous cells more receptive to the radiation leading to better outcomes.
The protocol differs among physicians and some subject the patient to long periods of neoadjuvant HT before administering RT but it seems that two to three months in HT is the preferred timing for the start of RT.
Ht will continue as adjuvant and in patients with grades 4 this usually lasts to 18 months. In the combi, radiation is in fact the treatment that may provide you cure however the results (for the good or the bad) will be seen after terminating the hormonal protocol.
All treatments have risks and side effects that you should be aware of.
I would recommend you to search in the net. You may also read books on the treatments.
Diet and a physical fitness program are important aspects to consider in countering the side effects (it helped me). Zoladex will lower your testosterone levels considerably and that will leave you with menopause like symptoms such as fatigue, hot flashes, low libido, etc. This drug is also linked to coronary risks so that you should discuss the matter with your doctor.
I would recommend you to get tested periodically for Testosterone, Heart health and Bone loss (osteoporosis). Check for vitamin D and B12 and any other supplement that you may think it good to take.
The National Cancer Institute got an article titled “An Overview of Nutrition in Cancer Care”, which may be of interest to you. Here is the site;
Wishing you luck in your journey.